Arkiv för Matematik

, Volume 43, Issue 1, pp 1–28 | Cite as

Differentiability properties of Orlicz-Sobolev functions

  • Angela Alberico
  • Andrea Cianchi


Differentiability Property 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [A1]
    Adams, D. R., Lectures onL p-potential theory,Umeå Univ. Reports 2 (1981).Google Scholar
  2. [A2]
    Adams, D. R., Choquet integrals in potential theory,Publ. Mat. 42 (1998), 3–66.MATHMathSciNetGoogle Scholar
  3. [AH]
    Adams, D. R. andHedberg, L. I.,Function Spaces and Potential Theory, Springer-Verlag, Berlin, 1996.Google Scholar
  4. [AHS1]
    Adams, D. R. andHurri-Syrjänen, R., Capacity estimates,Proc. Amer. Math. Soc. 131 (2003), 1159–1167.CrossRefMathSciNetGoogle Scholar
  5. [AHS2]
    Adams, D. R. andHurri-Syrjänen, R., Vanishing exponential integrability for functions whose gradients belong toL n (log(e+L))α,J. Funct. Anal. 197 (2003), 162–178.CrossRefMathSciNetGoogle Scholar
  6. [AM]
    Adams, D. R. andMeyers, N. G., Thinness and Wiener criteria for non-linear potentials,Indiana Univ. Math. J. 22 (1972/73), 169–197.CrossRefMathSciNetGoogle Scholar
  7. [AB]
    Aïssaoui, N. andBenkirane, A., Capacités dans les espaces d'Orlicz,Ann. Sci. Math. Québec 18 (1994), 1–23.Google Scholar
  8. [AFP]
    Ambrosio, L., Fusco, N. andPallara, D.,Functions of Bounded Variation and Free Discontinuity Problems, Oxford Univ. Press, New York, NY, 2000.Google Scholar
  9. [BaZ]
    Bagby, T. andZiemer, W. P., Pointwise differentiability and absolute continuity,Trans. Amer. Math. Soc. 191 (1974), 129–148.MathSciNetGoogle Scholar
  10. [BS]
    Bennett, C. andSharpley, R.,Interpolation of Operators, Academic Press, Boston, MA, 1988.Google Scholar
  11. [BW]
    Brezis, H. andWainger, S., A note on limiting cases of Sobolev embeddings and convolution inequalities,Comm. Partial Differential Equations 5 (1980), 773–789.MathSciNetGoogle Scholar
  12. [BZ]
    Brothers, J. E. andZiemer, W. P., Minimal rearrangements of Sobolev functions,J. Reine Angew. Math.,384 (1988), 153–179.MathSciNetGoogle Scholar
  13. [CFR]
    Calderón, C., Fabes, E. B. andRiviere, N. M., Maximal smoothing operators,Indiana Univ. Math. J. 23 (1973/74), 889–898.MathSciNetGoogle Scholar
  14. [C1]
    Cianchi, A., Continuity properties of functions from Orlicz-Sobolev spaces and embedding theorems,Ann. Scuola Norm. Sup. Pisa Cl. Sci. 23 (1996), 576–608.MathSciNetGoogle Scholar
  15. [C2]
    Cianchi, A., A sharp embedding theorem for Orlicz-Sobolev spaces,Indiana Univ. Math. J. 45 (1996), 39–65.CrossRefMATHMathSciNetGoogle Scholar
  16. [C3]
    Cianchi, A., A fully anisotropic Sobolev inequality,Pacific. J. Math. 196 (2000), 283–295.MATHMathSciNetGoogle Scholar
  17. [C4]
    Cianchi, A., Optimal Orlicz-Sobolev embeddings,Rev. Mat. Iberoamericana 20 (2004), 427–474.MATHMathSciNetGoogle Scholar
  18. [CS]
    Cianchi, A. andStroffolini, B., An extension of Hedberg's convolution inequality and applications,J. Math. Anal. Appl. 227 (1998), 166–186.CrossRefMathSciNetGoogle Scholar
  19. [CP]
    Cwikel, M. andPustylnik, E., Sobolev type embeddings in the limiting case,J. Fourier Anal. Appl. 4 (1998), 433–446.MathSciNetGoogle Scholar
  20. [EGO]
    Edmunds, D. E., Gurka, P. andOpic, P. B., Double exponential integrability of convolution operators in generalized Lorentz-Zygmund spaces,Indiana Univ. Math. J. 44 (1995), 19–43.CrossRefMathSciNetGoogle Scholar
  21. [EKP]
    Edmunds, D. E., Kerman, R. andPick, L., Optimal Sobolev imbeddings involving rearrangement-invariant quasinorms,J. Funct. Anal. 170 (2000), 307–355.CrossRefMathSciNetGoogle Scholar
  22. [EG]
    Evans, L. C. andGariepy, R. F.,Measure Theory and Fine Properties of Functions, Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1992.Google Scholar
  23. [FZ]
    Federer, H. andZiemer, W. P., The Lebesgue set of a function whose distribution derivatives arep-th power summable,Indiana Univ. Math. J. 22 (1972/73), 139–158.CrossRefMathSciNetGoogle Scholar
  24. [FLS]
    Fusco, N., Lions, P.-L. andSbordone, C., Sobolev imbedding theorems in borderline cases,Proc. Amer. Math. Soc. 124 (1996), 561–565.CrossRefMathSciNetGoogle Scholar
  25. [H]
    Hansson, K., Imbedding theorems of Sobolev type in potential theory,Math. Scand. 45 (1979), 77–102.MATHMathSciNetGoogle Scholar
  26. [He]
    Hedberg, L. I., Spectral synthesis in Sobolev spaces, and uniqueness of solutions of the Dirichlet problem,Acta Math. 147 (1981), 237–264.MATHMathSciNetGoogle Scholar
  27. [KKM]
    Kauhanen, J., Koskela, P. andMalý, J., On functions with derivatives in a Lorentz space,Manuscripta Math. 100 (1999), 87–101.CrossRefMathSciNetGoogle Scholar
  28. [MSZ]
    Malý, J., Swanson, D. andZiemer, W. P., Fine behaviour of functions with gradients in a Lorentz space,In preparation.Google Scholar
  29. [MZ]
    Malý, J. andZiemer, W. P.,Fine Regularity of Solutions of Elliptic Partial Differential Equations, math. Surveys Monogr.51, Amer. Math. Soc., Providence, RI, 1997.Google Scholar
  30. [M]
    Maźya, V. G.,Sobolev Spaces, Springer-Verlag, Berlin, 1985.Google Scholar
  31. [Me]
    Meyers, N. G., Taylor expansion of Bessel potentials,Indiana Univ. Math. J. 23 (1973/74), 1043–1049.MathSciNetGoogle Scholar
  32. [M1]
    Mizuta, Y., Fine differentiability of Riesz potentials,Hiroshima Math. J. 8 (1978), 505–514.MATHMathSciNetGoogle Scholar
  33. [M2]
    Mizuta, Y.,Potential Theory in Euclidean spaces, GAKUTO Internat. Series Mathematical Sciences and Applications,6, Gakkotosho, Tokyo, 1996.Google Scholar
  34. [R]
    Rademacher, H., Über partielle und totale Differenzierbarkeit, I,Math. Ann. 79 (1919), 340–359.CrossRefMathSciNetGoogle Scholar
  35. [S1]
    Stein, E. M.,Singular Integrals and Differentiablity Properties of Functions, Princeton University Press, Princeton, NJ, 1970.Google Scholar
  36. [S2]
    Stein, E. M., Editor's note: the differentiability of functions inR n,Ann. of Math. 113 (1981), 383–385.MATHMathSciNetGoogle Scholar
  37. [T1]
    Talenti, G., An embedding theorem, inPartial Differential Equations and the Calculus of Variations, Vol. II, Progr. Nonlinear Differential Equations Appl.2, pp. 919–924, Birkhäuser, Boston, MA, 1989.Google Scholar
  38. [T2]
    Talenti, G., Boundedeness of minimizers,Hokhaido Math. J. 19 (1990), 259–279.MATHMathSciNetGoogle Scholar
  39. [Tr]
    Trudinger, N. S., On imbeddings into Orlicz spaces and some applications,J. Math. Mech. 17 (1967), 473–483.MATHMathSciNetGoogle Scholar
  40. [Z]
    Ziemer, W. P.,Weakly Differentiable Functions, Springer, New York, NY, 1989.Google Scholar

Copyright information

© Institut Mittag-Leffler 2005

Authors and Affiliations

  • Angela Alberico
    • 1
  • Andrea Cianchi
    • 2
  1. 1.Istituto per le Applicazioni del Calcolo “M. Picone”Sez. Napoli-C.N.R.NapoliItaly
  2. 2.Dipartimento di Matematica e Applicazioni per l'ArchitetturaUniversità di FirenzeFirenzeItaly

Personalised recommendations